×

zbMATH — the first resource for mathematics

Varieties of polynomial growth of Lie algebras over a field of characteristic zero. (English. Russian original) Zbl 0624.17007
Math. Notes 40, 901-905 (1986); translation from Mat. Zametki 40, No. 6, 713-722 (1986).
Let \(N_ cA\) be the variety of Lie algebras over a field of characteristic 0 whose derived algebra is nilpotent of class at most c. Let \(P_ n\) be the space of polylinear elements of degree n of the free associative algebra. If M is a Lie algebra variety then let \(T_ n(M)\subset P_ n\) be the subspace of identities of algebras of M. The sequence \(d_ n=d_ n(M)=\dim P_ n/T_ n(M)\) is called the codimension sequence of M.
In his previous article [Vestn. Mosk. Univ., Ser. I 1982, No.5, 63-66 (1982; Zbl 0517.17006)] the author proved that \(M\subset N_ cA\) for some c provided \(d_ n(M)<(\sqrt{2})^{n+2}\) for \(n>n_ 0\), in particular if the growth of \(d_ n(M)\) is subexponential. On the other hand he proved (unpublished) that \(N_ 2A\) is of exponential growth. In the article under review the author proves that M is of polynomial growth if \(M\subset N_ cA\) and \(N_ 2A\not\subset M\). Therefore there is no Lie algebra variety with subexponential and nonpolynomial growth of the codimension sequence.
Reviewer: A.Zalesskij

MSC:
17B99 Lie algebras and Lie superalgebras
08B15 Lattices of varieties
17B30 Solvable, nilpotent (super)algebras
17B65 Infinite-dimensional Lie (super)algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] I. I. Benediktovich and A. E. Zalesskii, ?T-ideals of a free Lie algebra with polynomial growth of the sequence of codimensions,? Vestsi Akad. Nauk BSSR, No. 3, 5-10 (1980). · Zbl 0434.17009
[2] S. P. Mishchenko, ?Varieties of Lie algebras with a weak growth of the sequence of codimensions,? Vestn. Mosk. Gos. Univ., Ser. 1, Mat. Mekh., No. 5, 63-66 (1982).
[3] S. P. Mishchenko, ?A variety of Lie algebras whose commutator subalgebra is nilpotent of step two,? Vestn. Mosk. Gos. Univ., Ser. 1, Mat., Mekh., No. 5, 94 (1984).
[4] Yu. A. Bakhturin, Identities in Lie Algebras [in Russian], Nauka, Moscow (1985). · Zbl 0571.17001
[5] C. Curtis and I. Reiner, Theory of Representations of Finite Groups and Associative Algebras [Russian translation], Nauka, Moscow (1979).
[6] I. B. Volichenko, ?On one variety of Lie algebras associated with standard identities, II,? Vestsi Akad. Nauk BSSR, No. 2, 22-29 (1980). · Zbl 0432.17005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.